A Bayesian approach for determining the optimal semi-metric and bandwidth in scalar-on-function quantile regression with unknown error density and dependent functional data
Han Lin Shang
Journal of Multivariate Analysis, 2016, vol. 146, issue C, 95-104
Abstract:
Extreme values are often associated with tails of a cumulative distribution function, and the study of extreme values and their predictions is an important research topic in climate problems. Through a regression approach, we consider a scalar-on-function nonparametric regression to estimate and predict conditional quantiles, where the regression function can be estimated by the functional Nadaraya–Watson estimator. The accuracy of such an estimator crucially depends on the optimal selections of semi-metric and bandwidth parameters. A Bayesian approach is proposed to simultaneously estimate the bandwidths in the regression function and kernel-form error density. As a by-product of the Bayesian approach, marginal likelihood is used to select the optimal semi-metric. In both independent and dependent functional data, a series of simulation studies shows that the proposed Bayesian approach outperforms the functional cross validation for estimating the regression function, and it performs better than the likelihood cross validation for estimating the error density. The proposed Bayesian approach is utilised in the extreme value analysis for predicting the recurrence interval of maximum temperature at Melbourne Airport, in Australia.
Keywords: Extreme value prediction; Functional kernel regression; Kernel-form error density; Markov chain Monte Carlo (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047259X15001608
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:146:y:2016:i:c:p:95-104
Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
DOI: 10.1016/j.jmva.2015.06.015
Access Statistics for this article
Journal of Multivariate Analysis is currently edited by de Leeuw, J.
More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().